Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

14 year child on paracetamol. Took amoxcilin for throat infection. What should i do if his temp remains high?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
My son ( 14) has been given amoxcillin 250mg for a throat infection and still has a temp of 39.3. He has only had them for a day. I have given the full amount of paracetamol I can in 24 hrs. I have been tepid sponging him. He having strange thoughts and is saying weird things. What should i do if his temp remains high?
Posted Sat, 18 Aug 2012 in General Health
Answered by Dr. Naveen Kumar 1 hour later

Thanks for the query

First of all, I would like to make a mention over here; the initial attacks of upper sore throat will be of viral in origin which will usually subside within 3-4 days with the symptomatic medicines. As it is just a day passed, do not worry! He will recover soon.

Secondly, presuming your child's weight to be around 30kg, the strength of amoxycillin 250mg administered is not sufficient for the age and weight of your child. He should receive at least 400mg 3 times a day.

Please follow the advice below:
1. Give him plenty of warm water to drink.
2. Avoid chilled and hot beverages.
3. He will require ibuprofen along with paracetamol for reducing the inflammation over the tonsils.
4. You can also try using povidone iodine throat spray, which will give a very good relief for the child.
5. The temperature will be raised for a couple of days, as it is a viral infection, continue with the tepid sponging.

If the symptoms do not subside within 2-3 days, please do consult your doctor, for a complete evaluation and management.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor